MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø13X420MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø13X420MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35253420S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: "the long nail was implanted in pt on (b)(6) 2024.Pin in pt broken off in (b)(6).Pt ok again ((b)(6) 2024) to replace long nail.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged issue.The device inspection revealed the following: the received nail is completely broken in the webs of the proximal lag screw hole.There is heavy plastic deformation observed on the medial edge of the distal portion of the nail where the lag screw rests and on the medial side of the posterior web, indicative of high axial loading.This is also evident by presence of heavy lag screw bearing marks on the lateral edge of the proximal segment, superiorly.The fracture appears to have started from the lateral edge on the posterior web and progressed towards medial.The fracture pattern resembles a fatigue fracture, evident by visible lines of rest progressing from lateral to medial, relatively smooth fracture surface on initiation side (posterior web) and abrupt feature on the other side.The shiny surface on the medial edge also indicates towards a fatigue fracture (gradual separation of segments while rubbing over each other).The breakage initiated in a fatigue manner and broke instantaneously from the other side due to high tension and loading.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the provided information, it can be said that the nail broke from the proximal hole due to a fatigue fracture.The likely reason for it could be attributed to overloading, not excluding any other patient related factors.An exact root cause cannot be determined until more information like patient information and medical records are available for further evaluation.Possibility of an adverse effect of the metastases as suggested in the additional information, cannot be ruled out, but exact details must be required for a proper assessment.For this, the ifu has specified contraindication: ¿bone stock compromised by disease, infection or prior implantation that can not provide adequate support and/or fixation of the devices.Other medical or surgical conditions which would preclude the potential benefits of surgery.¿ the ifu also indicates the user that: ¿the patient should be warned that the device cannot and does not replicate a normal healthy bone, that the device can break or become damaged as a result of strenuous activity or trauma, and that the device has a finite expected service life.¿ if any additional information is provided, the investigation will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø13X420MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21354821
Report Number0008031020-2025-00261
Device Sequence Number9003075
Product Code HSB
UDI-Device Identifier04546540409942
UDI-Public(01)04546540409942(17)290430(10)K1BB4E4
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number35253420S
Device Lot NumberK1BB4E4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown